MAUDE Adverse Event Report: TORNIER INC TORNIER EXTRACTION 12.5MM STRAIGHT OSTEOTOME

TORNIER INC TORNIER EXTRACTION 12.5MM STRAIGHT OSTEOTOME
Model Number ARS744400
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the osteotome broke during surgery.There is insufficient information regarding debris left in the patient from breakage of the instrument.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device was returned and found to be in the condition stated in the event description.Based on investigation, the root cause was attributed to a wear related issue.The failure was caused by wear.The device is reusable, and the handle is made of plastic.It undergoes numerous cleaning and sterilization cycles.The combination of repetitive cleaning and use cause the device to fatigue which leads to the breakage noted in this complaint.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.

Brand Name
TORNIER EXTRACTION 12.5MM STRAIGHT OSTEOTOME
Common Device Name
OSTEOTOME
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15833985
Report Number0001649390-2022-00104
Device Sequence Number17499593
Product Code HWM
UDI-Device Identifier00846832089772
UDI-Public00846832089772
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARS744400
Device Catalogue NumberARS744400
Device Lot NumberBH70166310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown